Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

 

Travelling lattice waves in a toy model of Lennard-Jones interaction


Authors: Christine R. Venney and Johannes Zimmer
Journal: Quart. Appl. Math. 72 (2014), 65-84
MSC (2010): Primary 37L10, 82C20
Published electronically: November 13, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an infinite lattice model, where particles interact with nearest neighbour (NN) and next-to-nearest neighbours (NNN); the NN and NNN springs act against each other to mimic the Lennard-Jones potential. The existence of subsonic waves homoclinic to exponentially small periodic oscillations is shown as well as the existence of supersonic periodic solutions. The proofs rely on methods from normal form and centre space analysis for the homoclinic solutions and centre manifold analysis for the periodic solutions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 37L10, 82C20

Retrieve articles in all journals with MSC (2010): 37L10, 82C20


Additional Information

Christine R. Venney
Affiliation: Dept. of Mathematical Sciences, University of Bath, Bath, U. K.

Johannes Zimmer
Affiliation: Dept. of Mathematical Sciences, University of Bath, Bath, U. K.

DOI: http://dx.doi.org/10.1090/S0033-569X-2013-01320-4
PII: S 0033-569X(2013)01320-4
Received by editor(s): February 25, 2012
Published electronically: November 13, 2013
Article copyright: © Copyright 2013 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website